Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 45, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 1, 1997, 6:30 AM EDT for Grainger County, Union County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1997, 6:30 AM EDT (10:30 UTC)
- Expired
- Jul 1, 1997, 10:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Grainger County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 011032 FFWMRX TNC057-173-011430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 630 AM EDT TUE JUL 1 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...GRAINGER COUNTY...UNION COUNTY RAINFALL OF UP TO 3 INCHES HAS FALLEN DURING THE PAST 3 HOURS IN GRAINGER AND UNION COUNTIES. GRAINGER COUNTY SHERIFFS OFFICE REPORTS SOME ROADS HAVE SEVERAL FEET OF WATER OVER THEM WITH CARS AT A COMPLETE STANDSTILL IN NUMEROUS LOCATIONS. THE HEAVIER RAINS SHOULD END BY 8 AM HOWEVER RUNOFF FROM THESE STORMS WILL CONTINUE INTO MID MORNING AND WATER WILL CONTINUE TO RISE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 4:16 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 1, 4:16 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 400 AM EDT TUE JUL 1 1997 AREA OF SHOWERS CURRENTLY MOVING THROUGH AREA WILL LIKELY LINGER INTO DAYTIME FORECAST PERIOD IN MOST OF FA. HAVE ALREADY DISCUSSED WORDING WITH CRW...MEM AND RDU MAY WANT TO FOLLOW SUIT WITH WORDING OF FORECAST MOVING FROM CATEGORICAL TO CHANCE SOMETHING ALONG THE LINE OF ...SHOWERS THIS MORNING DIMINISHING TO A CHANCE THIS AFTERNOON. OTHEhRWISE FOR TEMPS AND POPS FWC NUMBERS APPEAR CLOSE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:34 PM EDT | Flash Flood Warning | MRX | Morgan | 3 hr |
| Jul 1, 3:37 PM EDT | Flash Flood Warning | MRX | Knox | 3 hr |
| Jul 1, 6:45 PM EDT | Flash Flood Warning | MRX | Knox | 5 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.